MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Impairment (2138); Excessive Tear Production (2235)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 4/24/2019 and 2/3/2020.(b)(4).Device evaluation: product evaluation was not performed because per the initial report the lens is still implanted in the patient's eye.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a male patient was implanted bilateral intraocular lenses for cataract.For the left eye (os), zxr00 was implanted.Then for the right eye (od), zxt150 was implanted.Soon after both implants, the patient developed visual issues.His concerns are that his eyes are tired and repeatedly attempt to close after 5 pm.Also, his eyes feel dry, also a late afternoon observation.Both eyes tear frequently, more at evening but throughout the day.The sensation of looking through frames, as if using binoculars.His reading vision is worse than it has ever been.He had anticipated not wearing glasses.The dark spots continue to show up occasionally, but they are reduced in frequency.It was learned through follow-up that he had yttrium-aluminum-garnet laser treatment (yag) to remove cell growth.The patient mentioned that he has dry eyes and it makes his eyes feel like they have sand in them and his eyes tear.Over the counter eye drops were provided by the doctor for the dry eye symptoms.The drops have helped but have not eliminated the symptoms.His doctor had no plan to explant and provided him a letter indicating that his results fall within the parameters of a successful procedure.The patient stated that the symptoms do not significantly affect his ability to perform daily activities.No other information was provided.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9781994
Report Number9614546-2020-00092
Device Sequence Number2778450
Product Code POE
UDI-Device Identifier05050474605107
UDI-Public(01)05050474605107(17)220829
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005